Hi Dr.S Many thx for yr time. My mum 74yrs old has had 6 cycles carbo/taxol, 2 carbo alone 4 mths off chemo and now has had 3 cycles caelyx. She is suffering fromm daytime sleepiness which she describes can be deep then night time insomnia.So disturbed sleep patterns. Her worst is the swallowing. Very painful. I believe chemo is cumulative in toxicity but surely it must plateau out? The body gets rid of it as a normal drug? Excreted? Is there a point at which chemo would kill if toxicity is cumulative esp if being uses to manage stable ovarian disease? Also can anything be done for the swallowing? And the sleepiness. Surely there is medication one can ask for to manage that esp in elderly? Is chemo dose related according to disease severity or age and organ function? Is caelyx one of the worst for the oral side effects and skin discoloration. Would her oncologist treat her if he were not optimistic .Look forward o yr reply. Would she be classed as having pallaitive treatment just to prolong life or to control stable disease?
Your mother had ovarian cancer, for which she has been on three lines of chemotherapy.
Caelyx (liposomal doxorubicin) has many side effects. Although it may cause mucositis, severe throat pain is unusual. Cumulative toxicity of doxorubicin (including safer forms of the drug like liposomal preperations) occasionally affects the heart, so cardiac monitoring is recommended.
Your mother will probably benefit from warm saline and antiseptic gargles. A course of emperic antibiotics and antifungals may also be useful. Please have your oncologist examine her throat for any mucositis and super-added infection (bacterial, fungal). Her blood counts need to be checked for neutropenia. A mild sedative taken at bedtime may also be of help.
All the best, and God Bless!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.